Mathematica Journal
Volume 9, Issue 4


In This Issue
Tricks of the Trade
In and Out
Trott's Corner
New Products
New Publications
News Bulletins
New Resources

Download This Issue 

About the Journal
Editorial Policy
Staff and Contributors
Back Issues
Contact Information

Stable Distributions in Mathematica
Robert H. Rimmer
John P. Nolan


[1] P. Levy, Calcul des Probabilites, Paris: Gauthier-Villars, 1925.

[2] J. P. Nolan, Stable Distributions: Models for Heavy Tailed Data, Boston: Birkhauser, 2005. Chapter 1 provides a good introduction and is available at the American University Stable website

[3] B. B. Mandelbrot, "The Variation of Certain Speculative Prices," Journal of Business, 36(4), 1963 pp. 394-419.

[4] B. B. Mandelbrot, "Correction of an Error in "The Variation of Certain Speculative Prices" (1963)," Journal of Business, 45(4), 1972 pp. 542-543.

[5] B. B. Mandelbrot, Fractals and Scaling in Finance: Discontinuity, Concentration, Risk, New York: Springer-Verlag, 1997.

[6] C. Rose and M. D. Smith, Mathematical Statistics with Mathematica, Springer Texts in Statistics, New York: Springer-Verlag, 2002.

[7] J. P. Nolan, "Numerical Calculation of Stable Densities and Distribution Functions," Communications in Statistics-Stochastic Models, 13(4), 1997 pp. 759-774.

[8] J. M. Chambers, C. L. Mallows, and B. W. Stuck, "A Method for Simulating Stable Random Variables," Journal of the American Statistical Association, 71(354), 1976 pp. 340-344.

[9] S. T. Rachev and S. Mittnik, Stable Paretian Models in Finance, New York: John Wiley, 2000.

[10] J. P. Nolan, "Stable MathLink Package," (Mar 18, 2005)

[11] V. M. Zolotarev, "One-Dimensional Stable Distributions," Translation of Mathematical Monographs, Vol. 65, American Mathematical Society, 1986. (Translation of the original 1983 Russian).

About Mathematica | Download Mathematica Player
© Wolfram Media, Inc. All rights reserved.